Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Having bruises over legs and feet swollen. Cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1227 Questions
My husband recently started a job where he is powder coating mobile home frames..he has to climb these racks..hes got bruises all over his legs and today his feet are swollen..what can cause this.
Posted Sun, 16 Jun 2013 in Medicines and Side Effects
Answered by Dr. Vaishalee Punj 10 hours later

Thanks for your query

Bruises all over the legs can be from climbing the racks. Swollen feet can be from prolonged standing.

Since the job is recent, chances of getting affected by the chemicals are low. Still if you correlate it with the chemicals, then send me the constituents of the chemicals he is using. Also let me know if he is on any medicines.

I will also advise that he covers his legs and feet to avoid contact with plants or insects that can cause allergy. Use thick cloth pants for work. Preferably use the work shoes too. Also take care of rehydrating with gatorade when out in the sun, as dehydration may affect the kidneys, which can result in swollen legs.

If swollen feet get worse, then he may need to get blood tests done.

Waiting for your reply.

Dr Vaishalee
Above answer was peer-reviewed by
Follow-up: Having bruises over legs and feet swollen. Cause? 13 minutes later
Hes not on any medications..the powder coat is a type of paint that they paint the frames with..henot sure of the chemical makeup has no fever or any known allergies..he has to jump down from these racks and hes using steal toe boots.the bruises on his legs are starting to look better but was his feet being swollen that worries me..they work really long hours and thy are only given a half hour break in 10 hours. I dont think they let them drink alot on the job eother. He said he had a hard time.goin to the bathroom one day cause he was sweating more than he took in..could dehydration cause it? Also he was limpimg when he came.home.a few days ago could he have landed wrong and injured his foot somehow? Hes not really limping anymore just says he is sore..he was on unemployment for 5 months and wasnt physically acti e thru that time.everyone is saying his body just adjust to the change..i just want to make sure its not to serious as he is very stubborn and wont go to a dr cause he neess this job
Answered by Dr. Vaishalee Punj 31 minutes later

Yes, we all need our jobs.

The type of job your husband is doing has physical stress, repetitive work involved. Repetitive work and sitting or standing in same posture for long hours can cause sprains and strains. Injuries are also possible. He should not exert beyond human limits.

Re-hydration is very necessary. Prolonged dehydration can definitely affect kidneys. At work he may rehydrate with electrolytes dissolved in water e.g, gatorade.

If the swollen feet continue, he will need to get tested. Till then he can try keeping his feet elevated as much as possible. He needs to shake his feet regularly to keep the blood flow through his legs. He should also ask for more breaks during work.

Usually human body adapts quickly.

Well, a visit to a doctor should not come in the way of his job.

Take care.

Dr Vaishalee
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor